MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP XLPE INSERT 47/28 NON-CEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP XLPE INSERT 47/28 NON-CEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 75018955
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Joint Dislocation (2374); Subluxation (4525)
Date of Event 08/21/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a tha was performed on (b)(6) 2018, the patient experienced dislocation and/or subluxation of the joint prosthesis.This adverse event was treated by a revision surgery on (b)(6) 2018.During this procedure, the polarcup xlpe insert 47/28 non-cem was explanted and exchanged with competitors' devices.The patient's outcome is unknown.This information was provided by the national joint registry of the united kingdom, as part of a retrospective data collection of patients who underwent either a revision or re-revision surgery where a polarcup shell was part of the hip construct.As such, no further information will be available.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Additional Manufacturer Narrative
Section a2 and d10 were updated.Section h10: a total of (b)(4) revision surgeries involving polarcup devices was reported by the uk national joint registry.(b)(4) complaints were opened accordingly.A review of the device history record (dhr), of the complaint history (chr), of the instruction for use (ifu), of the risk management file (rmr) and of past escalation (per) was performed.No relevant supporting clinical information was provided.Based on insufficient information, a thorough clinical assessment cannot be performed at this time.The patient's current condition is unknown and the patient impact beyond the reported events could not be determined.Based on the chr and dhr evaluation performed there is no indication that any failure to meet specification contributed to the reported events.The reported failure modes are outlined in the device instruction for use lit no 12.23 03/21.The occurrence and severity of the reported issues are in line with the risk plans.The root cause of the reported events was attributed to known inherent risks of the devices.No corrective actions have been initiated.Internal complaint reference number: (b)(4).

Brand Name
POLARCUP XLPE INSERT 47/28 NON-CEM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
Manufacturer (Section G)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ   CH-5000
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15079581
Report Number9613369-2022-00359
Device Sequence Number5160831
Product Code LPH
UDI-Device Identifier07611996111453
UDI-Public07611996111453
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K110135
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/24/2024
Device Model Number75018955
Device Catalogue Number75018955
Device Lot NumberB1716204
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2022
Supplement Date Received by Manufacturer07/29/2022
Initial Report FDA Received Date07/21/2022
Supplement Report FDA Received Date08/22/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/26/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71312372/18AM14350 CPCS COCR PRIM HO 12/14 SZ 2; 71312412/18CM24418 CPCS DIST CENT SZ 12MM; 75100453/B1714251 POLARCUP SHELL 47 CEMENTED
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age82 YR
Patient SexFemale